Benadryl Allergy Kapgels

Generic Name: Diphenhydramine hydrochloride

  • Other brand names:

    Benadryl Dye-Free Allergy Liqui-Gels, Benadryl Allergy Ultratab Tablets, Benadryl Allergy Quick Dissolve Strips
  • What is this medication?

    Benadryl is an antihistamine intended to temporarily relieve symptoms caused by hay fever or allergies such as itching in the nose or throat, sneezing, runny nose, and itchy or watery eyes. It's also used for temporary relief of runny nose and sneezing due to the common cold.
  • Are there any warnings associated with Benadryl?

    Do not use Benadryl to make a child sleepy.

    Do not take Benadryl if you are using any other products containing diphenhydramine, even if it's a product that you put on your skin.

    Drowsiness may occur when using this product. Avoid alcoholic drinks while taking this product. Alcohol, sedatives, and tranquilizers may increase drowsiness. Be careful while driving a motor vehicle or operating machinery.

    Excitability may occur with use of this product, especially in children.

    Do not use in a child under the age of 6.

    Keep out of reach of children. In case of overdose, get medical help or contact a poison control center immediately.

  • Should I talk to my doctor before taking Benadryl?

    Ask a doctor before using this product if you are pregnant or breastfeeding. Also talk to a doctor before using it if you have glaucoma (a disease that affects the eyes), trouble urinating because of prostate gland enlargement, or a condition that causes trouble breathing, such as emphysema or chronic bronchitis.

    In addition, talk to your doctor before using Benadryl if you are taking sedatives or tranquilizers.

  • What are the possible side effects of Benadryl?

    This medication may cause significant drowsiness.

    This product may cause excitability, especially in children.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Benadryl?

    Avoid drinking alcohol when you are using Benadryl.

    Avoid taking other products that contain diphenhydramine when taking Benadryl.

    If Benadryl is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Benadryl with any other medication.

  • What is the usual dosage of Benadryl?

    Adults and children 12 years: Take 1 to 2 capsules/liquid-gels/tablets/film strips every 4 to 6 hours while symptoms last. Do not take more than 6 times in 24 hours.

    Children 6-11 years: Take 1 capsule/liquid-gel/tablet/film strip every 4 to 6 hours while symptoms last. Do not take more than 6 times in 24 hours.

    Children <6 years: Avoid using in children <6 years of age.

  • How should I store Benadryl?

    Store at room temperature in an area without high humidity. Protect liqui-gels, tablets, and film strips from light.